×

zbMATH — the first resource for mathematics

La descente sur les variétés rationnelles. II. (The descent on rational varieties. II). (French) Zbl 0659.14028
[For part I see Journées de géometrie algébrique, Angers/France 1979, 223-237 (1980; Zbl 0451.14018).]
The article under review gives a general framework for the study of rational points on varieties X over number fields k. For such a variety the Hasse-principle holds if it has a k-rational point, provided that it has rational points over all local fields \(k_ v\) arising from completions). Yu. I. Manin has found an obstruction to the Hasse- principle, involving Brauer-groups. The authors observe that one can give a geometric interpretation by forming torsors \(E\to X\) (under tori), such that the Manin-obstruction vanishes for E. Any rational point on X lifts to one such torsor E, and it is hoped that E satisfies the Hasse- principle.
This is true for many important examples. However these assertions have been shown elsewhere. The bulk of this paper consists of general and very detailed cohomological constructions and computations.
Reviewer: G.Faltings

MSC:
14M20 Rational and unirational varieties
14G05 Rational points
14G25 Global ground fields in algebraic geometry
14J25 Special surfaces
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] 1 M. Artin, A. Grothendieck, and J. L. Verdier, Théorie des topos et cohomologie étale des schémas. Tome 1: Théorie des topos , Lecture Notes in Math., vol. 269, Springer-Verlag, Berlin, 1972, (Séminaire de géoméétrie algébriques du Bois-Marie SGA 4). · Zbl 0234.00007 · doi:10.1007/BFb0081551
[2] 2 M. Artin, A. Grothendieck, and J. L. Verdier, Théorie des topos et cohomologie étale des schémas. Tome 2 , Lecture Notes in Math., vol. 270, Springer-Verlag, Berlin, 1972, (Séminaire de géométrie algébriques du Bois-Marie SGA 4). · Zbl 0237.00012 · doi:10.1007/BFb0061319
[3] 3 M. Artin, A. Grothendieck, and J. L. Verdier, Théorie des topos et cohomologie étale des schémas. Tome 3 , Lecture Notes in Math., vol. 305, Springer-Verlag, Berlin, 1973, Séminaire de géoméétrie algébriques du Bois-Marie SGA 4. · Zbl 0245.00002 · doi:10.1007/BFb0070714
[4] A. Beauville, J.-L. Colliot-Thélène, J.-J. Sansuc, and Sir Peter Swinnerton-Dyer, Variétés stablement rationnelles non rationnelles , Ann. of Math. (2) 121 (1985), no. 2, 283-318. JSTOR: · Zbl 0589.14042 · doi:10.2307/1971174 · links.jstor.org
[5] B. J. Birch and H. P. F. Swinnerton-Dyer, The Hasse problem for rational surfaces , J. Reine Angew. Math. 274/275 (1975), 164-174. · Zbl 0326.14007 · doi:10.1515/crll.1975.274-275.164 · crelle:GDZPPN002190516 · eudml:151573
[6] S. Bloch, On the Chow groups of certain rational surfaces , Ann. Sci. École Norm. Sup. (4) 14 (1981), no. 1, 41-59. · Zbl 0524.14006 · numdam:ASENS_1981_4_14_1_41_0 · eudml:82066
[7] J.-L. Brylinski, Décomposition simpliciale d’un réseau, invariante par un groupe fini d’automorphismes , C. R. Acad. Sci. Paris Sér. A-B 288 (1979), no. 2, A137-A139. · Zbl 0406.14022
[8] H. Cartan and S. Eilenberg, Homological algebra , Princeton University Press, Princeton, N. J., 1956. · Zbl 0075.24305
[9] 1 J. W. S. Cassels, Diophantine equations with special reference to elliptic curves , J. London Math. Soc. 41 (1966), 193-291. · Zbl 0138.27002 · doi:10.1112/jlms/s1-41.1.193
[10] 2 J. W. S. Cassels, Corrigenda: “Survey article-Diophantine equations with special reference to elliptic curves” , J. London Math. Soc. 42 (1967), 183. · Zbl 0138.27002 · doi:10.1112/jlms/s1-41.1.193
[11] J. W. S. Cassels and M. J. T. Guy, On the Hasse principle for cubic surfaces , Mathematika 13 (1966), 111-120. · Zbl 0151.03405 · doi:10.1112/S0025579300003879
[12] F. Ch\?telet, Points rationnels sur certaines courbes et surfaces cubiques , Enseignement Math. (2) 5 (1959), 153-170 (1960). · Zbl 0100.27404
[13] J.-L. Colliot-Thélène, Hilbert’s Theorem 90 for \(K_2\), with application to the Chow groups of rational surfaces , Invent. Math. 71 (1983), no. 1, 1-20. · Zbl 0527.14011 · doi:10.1007/BF01393336 · eudml:142982
[14] J. L. Colliot-Thélène, Arithmétique des variétés rationnelles et problèèmes birationnels , Actes du congrès intern. math. Berkeley 1986 (à paraître).
[15] J.-L. Colliot-Thélène and D. Coray, L’équivalence rationnelle sur les points fermés des surfaces rationnelles fibrées en coniques , Compositio Math. 39 (1979), no. 3, 301-332. · Zbl 0386.14003 · numdam:CM_1979__39_3_301_0 · eudml:89422
[16] J.-L. Colliot-Thélène, D. Coray, and J.-J. Sansuc, Descente et principe de Hasse pour certaines variétés rationnelles , J. reine angew. Math. 320 (1980), 150-191. · Zbl 0434.14019 · crelle:GDZPPN002197936 · eudml:152301
[17] J.-L. Colliot-Thélène and F. Ischebeck, L’équivalence rationnelle sur les cycles de dimension zéro des variétés algébriques réelles , C. R. Acad. Sci. Paris Sér. I Math. 292 (1981), no. 15, 723-725. · Zbl 0472.14016
[18] J.-L. Colliot-Thélène, D. Kanevsky, and J.-J. Sansuc, Arithmètique des surfaces cubiques diagonales , Springer Lecture Notes in Math., éd. G. Wüstholz (à paraître) (preprint Orsay 85 T 46), 1985.
[19] J.-L. Colliot-Thélène and P. Salberger, Arithmetic on singular cubic hypersurfaces , en préparation.
[20] J.-L. Colliot-Thélène and J.-J. Sansuc, Torseurs sous des groupes de type multiplicatif; applications à l’étude des points rationnels de certaines variétés algébriques , C.R. Acad. Sci. Paris Sér. A-B 282 (1976), no. 18, 1113-1116. · Zbl 0337.14014
[21] J.-L. Colliot-Thélène and J.-J. Sansuc, Variétés de première descente attachées aux variétés rationnelles , C.R. Acad. Sci. Paris Sér. A 284 (1977), no. 16, 967-970. · Zbl 0349.14026
[22] J.-L. Colliot-Thélène and J.-J. Sansuc, La descente sur une variété rationnelle définie sur un corps de nombres , C. R. Acad. Sci. Paris Sér. A 284 (1977), no. 19, 1215-1218. · Zbl 0349.14015
[23] J.-L. Colliot-Thélène and J.-J. Sansuc, La \(R\)-équivalence sur les tores , Ann. Scient. Éc. norm. sup. (4) 10 (1977), no. 2, 175-229. · Zbl 0356.14007 · numdam:ASENS_1977_4_10_2_175_0 · eudml:81994
[24] J.-L. Colliot-Thélène and J.-J. Sansuc, Cohomologie des groupes de type multiplicatif sur les schémas réguliers , C.R. Acad. Sci. Paris Sér. A-B 287 (1978), no. 6, 449-452. · Zbl 0399.14011
[25] J.-L. Colliot-Thélène and J.-J. Sansuc, La descente sur les variétés rationnelles , Journées de Géometrie Algébrique d’Angers, Juillet 1979/Algebraic Geometry, Angers, 1979 ed. A. Beauville, Sijthoff & Noordhoff, Alphen aan den Rijn, 1980, pp. 223-237. · Zbl 0451.14018
[26] J.-L. Colliot-Thélène and J.-J. Sansuc, On the Chow groups of certain rational surfaces: a sequel to a paper of S. Bloch , Duke Math. J. 48 (1981), no. 2, 421-447. · Zbl 0479.14006 · doi:10.1215/S0012-7094-81-04824-9
[27] J.-L. Colliot-Thélène and J.-J. Sansuc, Sur le principe de Hasse et l’approximation faible, et sur une hypothèse de Schinzel , Acta Arith. 41 (1982), no. 1, 33-53. · Zbl 0414.10009 · eudml:205830
[28] J.-L. Colliot-Thélène and J.-J. Sansuc, La descente sur les surfaces rationnelles fibrées en coniques , C. R. Acad. Sci. Paris Sér. I Math. 303 (1986), no. 7, 303-306. · Zbl 0596.14016
[29] J.-L. Colliot-Thélène and J.-J. Sansuc, Principal homogeneous spaces under flasque tori: applications , J. Algebra 106 (1987), no. 1, 148-205. · Zbl 0597.14014 · doi:10.1016/0021-8693(87)90026-3
[30] 1 J.-L. Colliot-Thélène, J.-J. Sansuc, and Sir Peter Swinnerton-Dyer, Intersections of two quadrics and Châtelet surfaces. I , J. reine angew. Math. 373 (1987), 37-107. · Zbl 0622.14029 · crelle:GDZPPN00220410X · eudml:152886
[31] 2 Jean-Louis Colliot-Thélène, Jean-Jacques Sansuc, and Peter Swinnerton-Dyer, Intersections of two quadrics and Châtelet surfaces. II , J. Reine Angew. Math. 374 (1987), 72-168. · Zbl 0622.14030 · crelle:GDZPPN002204215 · eudml:152896
[32] 3 Jean-Louis Colliot-Thélène, Jean-Jacques Sansuc, and Peter Swinnerton-Dyer, Intersections de deux quadriques et surfaces de Châtelet , C. R. Acad. Sci. Paris Sér. I Math. 298 (1984), no. 16, 377-380. · Zbl 0575.14044
[33] J.-L. Colliot-Thélène and A. N. Skorobogatov, \(R\)-equivalence on conic bundles of degree \(4\) , Duke Math. J. 54 (1987), no. 2, 671-677. · Zbl 0665.14021 · doi:10.1215/S0012-7094-87-05429-9
[34] D. F. Coray, The Hasse Principle for pairs of quadratic forms , Number theory days, Exeter 1980, Lecture note series, vol. 56, London Math. Soc. Cambridge Univ. Press, Cambridge-New York, 1982, pp. 237-246. · Zbl 0493.14015
[35] D. F. Coray and M. A. Tsfasman, Arithmetic on singular Del Pezzo surfaces , Proc. London Math. Soc. (à paraître). · Zbl 0653.14018
[36] P. Deligne, Cohomologie étale , Lecture Notes in Mathematics, vol. 569, Springer-Verlag, Berlin, 1977. · Zbl 0345.00010
[37] 1 M. Demazure and A. Grothendieck, Schémas en groupes. I: Propriétés générales des schémas en groupes , Séminaire de Géométrie Algébrique du Bois Marie 1962/64 (SGA 3). Dirigé par M. Demazure et A. Grothendieck. Lecture Notes in Mathematics, Vol. 151, Springer-Verlag, Berlin, 1970. · Zbl 0207.51401 · doi:10.1007/BFb0058993
[38] 2 M. Demazure and A. Grothendieck, Schémas en groupes. II: Groupes de type multiplicatif, et structure des schémas en groupes généraux , Séminaire de Géométrie Algébrique du Bois Marie 1962/64 (SGA 3). Dirigé par M. Demazure et A. Grothendieck. Lecture Notes in Mathematics, Vol. 152, Springer-Verlag, Berlin, 1962/1964. · Zbl 0209.24201 · doi:10.1007/BFb0059005
[39] 3 M. Demazure and A. Grothendieck, Schémas en groupes. III: Structure des schémas en groupes réductifs , Séminaire de Géométrie Algébrique du Bois Marie 1962/64 (SGA 3). Dirigé par M. Demazure et A. Grothendieck. Lecture Notes in Mathematics, Vol. 153, Springer-Verlag, Berlin, 1962/1964. · Zbl 0212.52810 · doi:10.1007/BFb0059027
[40] 1 A. Grothendieck, Éléments de géométrie algébrique. IV. Étude locale des schémas et des morphismes de schémas. I , Inst. Hautes Études Sci. Publ. Math. (1964), no. 20, 259. · Zbl 0136.15901 · doi:10.1007/BF02684747 · numdam:PMIHES_1964__20__5_0
[41] 2 A. Grothendieck, Éléments de géométrie algébrique. IV. Étude locale des schémas et des morphismes de schémas. II , Inst. Hautes Études Sci. Publ. Math. (1965), no. 24, 231. · Zbl 0135.39701 · numdam:PMIHES_1965__24__5_0 · eudml:103851
[42] 3 A. Grothendieck, Éléments de géométrie algébrique. IV. Étude locale des schémas et des morphismes de schémas. III , Inst. Hautes Études Sci. Publ. Math. (1966), no. 28, 255. · Zbl 0144.19904 · doi:10.1007/BF02684343 · numdam:PMIHES_1966__28__5_0 · eudml:103860
[43] 4 A. Grothendieck, Éléments de géométrie algébrique. IV. Étude locale des schémas et des morphismes de schémas IV , Inst. Hautes Études Sci. Publ. Math. (1967), no. 32, 361.
[44] Alexander Grothendieck, Le groupe de Brauer. I. Algèbres d’Azumaya et interprétations diverses , Dix Exposés sur la Cohomologie des Schémas, North-Holland, Amsterdam, 1968, pp. 46-66. · Zbl 0193.21503
[45] Alexander Grothendieck, Le groupe de Brauer. III. Exemples et compléments , Dix Exposés sur la Cohomologie des Schémas, North-Holland, Amsterdam, 1968, pp. 88-188. · Zbl 0198.25901
[46] P. J. Hilton and U. Stammbach, A course in homological algebra , Springer-Verlag, New York, 1971. · Zbl 0238.18006
[47] W. Hürlimann, Brauer group and Diophantine geometry: a cohomological approach , Brauer groups in ring theory and algebraic geometry (Wilrijk, 1981) eds. van F. Oystaeyen and A. Vereschoren, Lecture Notes in Math., vol. 917, Springer, Berlin, 1982, pp. 43-65. · Zbl 0487.14006
[48] W. Hürlimann, \(H^ 3\) and rational points on biquadratic bicyclic norm forms , Arch. Math. (Basel) 47 (1986), no. 2, 113-116. · Zbl 0583.12017 · doi:10.1007/BF01193679
[49] V. A. Iskovskih, A counterexample to the Hasse principle for systems of two quadratic forms in five variables , Mat. Zametki 10 (1971), 253-257, (Math. Notes 10 (1971) 575-577). · Zbl 0232.10015 · doi:10.1007/BF01464715
[50] B. È. Kunyavskiĭ and M. A. Tsfasman, Zero-cycles on rational surfaces and Néron-Severi tori , Izv. Akad. Nauk SSSR Ser. Mat. 48 (1984), no. 3, 631-654, (Math. USSR Izvestiya 24 (1985) 583-603). · Zbl 0556.14027
[51] Y. I. Manin, Le groupe de Brauer-Grothendieck en géométrie diophantienne , Actes du Congrès International des Mathématiciens (Nice, 1970), Tome 1, Gauthier-Villars, Paris, 1971, pp. 401-411. · Zbl 0239.14010
[52] Yu. I. Manin and M. Hazewinkel, Cubic forms: algebra, geometry, arithmetic , North-Holland Publishing Co., Amsterdam, 1974. · Zbl 0277.14014
[53] Yu. I. Manin and M. A. Tsfasman, Rational varieties: Algebra, geometry, arithmetic , Uspekhi Mat. Nauk 41 (1986), no. 2(248), 43-94, (Russian Math. Surveys 41 (1986) 51-116). · Zbl 0621.14029 · doi:10.1070/RM1986v041n02ABEH003242
[54] J. S. Milne, Étale Cohomology , Princeton Mathematical Series, vol. 33, Princeton Univ. Press, Princeton, N.J., 1980. · Zbl 0433.14012
[55] H. Nishimura, Some remarks on rational points , Mem. Coll. Sci. Univ. Kyoto. Ser. A. Math. 29 (1955), 189-192. · Zbl 0068.14802
[56] M. Raynaud, Faisceaux amples sur les schémas en groupes et les espaces homogènes , Lecture Notes in Mathematics, vol. 119, Springer-Verlag, Berlin, 1970. · Zbl 0195.22701 · doi:10.1007/BFb0059504
[57] P. Salberger, On the arithmetic of conic bundles surfaces , Séminaire de théorie des nombres de Paris 1985-1986 (à paraître) (voir aussi: Sur l’arithmètique de certaines surfaces de del Pezzo, C.R. Acad. Sci Paris 303, série I (1986), 273-276). · Zbl 0612.14038
[58] J.-J. Sansuc, Groupe de Brauer et arithmétique des groupes algébriques linéaires sur un corps de nombres , J. reine angew. Math. 327 (1981), 12-80. · Zbl 0468.14007 · doi:10.1515/crll.1981.327.12 · crelle:GDZPPN002198746 · eudml:152382
[59] J.-J. Sansuc, Descente et principe de Hasse pour certaines variétés rationnelles , Seminar on Number Theory, Paris 1980-81 (Paris, 1980/1981), Progr. Math., vol. 22, Birkhäuser Boston, Mass., 1982, pp. 253-271. · Zbl 0506.14014
[60] J.-J. Sansuc, À propos d’une conjecture arithmétique sur le groupe de Chow d’une surface rationnelle , Seminar on Number Theory, 1981/1982, Univ. Bordeaux I, Talence, 1982, Exp. No. 33, 38. · Zbl 0538.14002 · eudml:182131
[61] J.-J. Sansuc, Principe de Hasse, surfaces cubiques et intersections de deux quadriques , Astérisque (1987), no. 147-148, 183-207, (in Journées arithmétiques de Basançon 1985). · Zbl 0661.14021
[62] J.-P. Serre, Cohomologie galoisienne , With a contribution by Jean-Louis Verdier. Lecture Notes in Mathematics, No. 5. Troisième édition, vol. 1965, Springer-Verlag, Berlin, 1965. · Zbl 0136.02801
[63] H. P. F. Swinnerton-Dyer, Two special cubic surfaces , Mathematika 9 (1962), 54-56. · Zbl 0103.38302 · doi:10.1112/S0025579300003090
[64] J. Tate, The cohomology groups of tori in finite Galois extensions of number fields , Nagoya Math. J. 27 (1966), 709-719. · Zbl 0146.06501
[65] V. E. Voskresenskiĭ, Tores algebriques , Nauka, Moscou, 1977, en russe.
[66] V. I. Yančevskiĭ, \(k\)-unirationalité des fibrés en coniques et corps de décomposition des algèbres simple centrales (en russe) , Doklady Akad. Nauk BSSR 29 (1985), 1061-1064.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.